Is it advisable to use both Pristiq and Wellbutrin for depression?

default
Posted on Thu, 11 Jun 2015 in Medicines and Side Effects
Question: Why would doctor put me on both pristiq and Wellbutrin. Been taking pristiq for a year now
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 26 minutes later
Brief Answer:
Was Pristiq not working adequately?

Detailed Answer:
Pristiq and Wellbutrin are both antidepressants but from different families of antidepressants and work in slightly different ways.

Sometimes a physician (usually a psychiatrist) will add on another antidepressant if the first one isn't working adequately. Or to address other symptoms. Wellbutrin (bupropion) has particular benefits for helping when there is weight gain or dealing with craving and addictive symptoms, such as for trying to quit smoking cigarettes. But your doc may have just wanted to add on an additional med if the 1st isn't working.

Sometimes physicians will add on an antidepressant augmenter such as Abilify, which is in an entirely different class of medications (not an antidepressant but may make the antidepressant work better).

These are some reasons your doctor may have added the Wellbutrin, but the only way to know for sure is to ask him or her.

I hope this information is helpful to you. Please let me know if I an provide additional information or clarification.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3131 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,  

Recent questions on  Bupropion

doctor1 MD

I have recently moved from Minnesota to Arizona. I have a history of ankle swelling, along with tingling and sharp shooting pains in my feet. My...

doctor1 MD

I am on Nora birth control and recently stopped taking Bupropion a month ago. My period is 2 weeks late, but I have taken an at home pregnancy test...

doctor1 MD

54 y.o. post-menapausal, 140lbs. 5 4 . meds: humira 2x month, toprol (racing heart), lipitor, wellbutrin, prozac & aspirin. my blood pressure has...

doctor1 MD

I have been on Wellbutrin for 8 weeks . I have started noticing my heart doing a few fast beats , then regular, then this happens for about ten...

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors...

doctor1 MD

I’ve taken Vyvanse 70 mg for adult ADD for several years. I’d like to go off of the medication because my high deductible plan. I can manage me...

doctor1 MD

I am bit addicted to smoking and want to get rid of the habit of smoking once for all , I have tried to many times to quit , but unable to do so ,...

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2